MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE/ROD CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE/ROD CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC
Model Number 391.990
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part number: 391.990.Lot number: t936433.Manufacturing site: tuttlingen.Release to warehouse date: may 27, 2009.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.The instrument was received at us customer quality (cq) and upon inspection it can be seen that one of the three pivot screws is missing, an indication that the laser weld had failed/broke; resulting in the complaint description.No other issues were identified.A device failure was identified.Dimensional inspection: a dimensional inspection was done due to post manufacturing damage.Document/specification review: the following drawings were reviewed: plate cutter.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Conclusion: no definitive root cause was able to be determined as the circumstances surrounding the complaint are unknown, most likely that the laser dot was broken by excessive load on the screw by use of the device.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the plate/rod cutter did not function during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.During manufacturer's investigation of the returned device, it was identified that one of the three pivot screws is missing on the plate/rod cutter.This product condition was reassessed and determined as reportable on march 27, 2020.This report involves one (1) plate/rod cutter.This is report 1 of 1 for (b)(4).

Brand Name
PLATE/ROD CUTTER
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9979005
Report Number2939274-2020-01932
Device Sequence Number16968091
Product Code HTZ
UDI-Device Identifier10887587041087
UDI-Public(01)10887587041087
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.990
Device Catalogue Number391.990
Device Lot NumberT936433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2020
Initial Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1